|What tests should I have run for malabsorbtion?
Apr 2, 2010
I have had HIV since late 2002 and I was doing fine until 2009 when during allergy season my lymph nodes started to swell up in various places. My CD4 dropped from around 1000 to 700, percentage is 49%.
Currently I am still not on meds, in February my CD4 was at 1202 and percent still at 49%. My problem is ever since my lymph nodes swelled up I noticed having pains and some thinning in my legs and arms. My stools now are always big and bulky every time I go to the restroom which I know can be a sign of malabsorption.
There is no extra fat or mucous or blood, it's just as if I am not absorbing all that I should from my food.
I am not tired or fatigued at all, I just worry that my muscles are suffering because of this absorption problem.
I really think I would feel great if I could take IV feeding a couples times a week directly into the bloodstream, but I know that is for extreme cases usually.
Should I go to a gastroenterologist and have them check my stools somehow, or should I have them check the lining of my stomach and intestines?
If there is no infection other than HIV, is the only way to fix this to start taking meds? I hate to do that when my immune system seems fine, it's just my digestive system that seems to be the issue.
| Response from Dr. Henry
Looking at vitamin levels in blood and a nutritional assessment including possibly 24 fat collection in stool in a starting place for evaluation of malabsorption. lactose intolerance, gluten sensitivity, pancreatic insufficiency, and numerous gut infections can cause stool abnormalities and can be assessed by full history, physical and targeted lab evaluation. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Fisting Worried I Have HIV
- Dark Bumps After Sensual Massage Worried I Have HIV
- Dry Cough After Kissing Cut On Lip Worried I Have HIV
- Itchy Rash After Rubbing Penis Sign Of HIV AIDS
- Itchy Skin After Touching A Bloody Scab Sign Of HIV AIDS
- Penis Discharge After Swallowing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.